Leadership Task Force

Coordinator: Tove Mathiesen (Denmark)

STAYING CONNECTED ......

The upcoming IBF Conference will be held via Zoom on September 3rd and 4th 2021

 

To Secretaries of National Societies: please distribute this to all your members

Staying connected……..

Following last year’s IBF conference on Leadership in times of transition, we hoped that this year our Balint community could have met in person.  The pandemic however has continued to compromise our togetherness by creating physical barriers and pragmatic challenges in the way we connect with each other as well as with our patients. Facing adversity and novelty often opens the doorway for innovation and diversity by enabling evolution both of body and mind. This year’s conference invites all of us to collectively link and think about the ongoing challenges in staying connected and thereby opening opportunities for innovation. 

Balint groups offer a safe space for clinicians to process the emotional content of their relationship with patients as whole persons. When patients and clinicians are brought together through virtual satellite connections, then how does one create that holding womb for containment, anchoring and healing. Technology must be accepted, acknowledged and understood as a transitional variable that has the potential to influence the doctor patient relationship. Feelings of grief, loss, bereavement and shock continue to dominate narratives of clinicians across the globe as the pandemic takes its course. This year’s conference is an attempt to offer a predictable dose of staying connected at times of rather unprecedented unpredictability. 

The scope of the conference is to offer a Balint platform to physicians and clinicians across the globe to connect and think about their encounters with patients at times of compromised connectedness. We hope that the conference will also play an important role in connecting clinicians who may wish to share and process stories of hope versus despair, resilience versus vulnerability and innovation versus stagnation. 

The event is open to all who wants the experience of being in a Balint group.

The conference will be spread over 1.5 days in September i.e. Friday evening and 2 split half day sessions on Saturday to accommodate different time zones globally. Program Friday starts 13.30 and will include meet and greet, setting the scene, participation in Balint groups facilitated by a leader and co-leader as well as a social event. 

Please follow this link to the registration form https://docs.google.com/forms/d/e/1FAIpQLScCF2bmGS3yu8EAqN2e3mEYZKRWnlsLP3o8QhZUe4wSVotUKg/viewform?vc=0&c=0&w=1&flr=0

and pay 15 euro by pressing the Pay Pal button below. Unfortunately the Paypal button is not working at present. We hope it will be rectified soon but meanwhile please don't worry and register anyway.

Please register as soon as possible and before August 15th.


Any questions? Please write Tove Mathiesen at: tove.mathiesen@dadlnet.dk

The preliminary time schedule for the event is 

(in CET – still summer time):

Friday September 3rd

13.30 opening of the zoom session

14.00                Welcome

Introduction by summary of the presentations

14.30-15.30     Discussion in Break – out groups

Pause

16.00 – 17.30  Balint group 1

Pause

19.00 – 20.30 Social event

Saturday September 4th

8.00 – 9.30      Balint group 2

Pause 30min

10.00 – 11.30 Balint group 3

Pause 30min

12.00 – 12.30  Discussion and ending 1

Pause 3½hours

16.00- 17.30 Balint group 4

Pause 30min

18.00 – 19.30 Balint group 5

Pause 30min

20.00 – 20.30 Discussion and final ending